PDA

View Full Version : Prednisone issues...onto metho....?!...and possible Celiacs



Mommyof1
03-11-2012, 10:15 AM
So I've been on plaquenil since 2008 and tried pain meds, Nsaids, etc. Things got worse after my last pregnancy which I delivered in Sept of 2010. I started having Pleurisy issues after that. I've tried to come off the Prednisone a few times now. The first time I had a flare up, the 2nd time I got withdrawals I guess because my adrenals weren't kicking in and I was having adrenal gland "failure" symptoms. Currently I'm on 5.5mg of Pred and due to drop another mg this Tuesday. My rheumy had said if my pain persisted we would try Methotrexate and then in the future if need be we would try Benlysta. So I guess I'm trying to prepare myself for my first "chemo trip" and just wanted to know everyone's experiences/suggestions, etc.

On prednisone I have not gained weight at all in fact i've lost it. I only weigh 97lbs and cannot gain anything. I was told over a year ago that I have IBS and GERD but nothing was every said beyond having IBS. Is there a treatment for it? I recently saw my rheumy and she suggested being tested for Celiacs due to my inability to gain weight despite what I try to do as far as diet etc. I am allergic to soy/barley and many other weeds, grasses, pets, feathers, etc etc. Also allergic to chemicals in sunscreen and highly allergic to black walnut trees. So I am waiting on the lab results for the specific Celiac tests and if they're negative I'm assuming I have allergies to foods and need to avoid them which would put me on a gluten free diet anyway due to the barley allergy. BUT the big dilemma is the soy....literally everything almost is made with soy in it. So what in the heck do I eat???? Anyone with this problem? So bummed out because I look like some drug head and I'm not....don't drink or smoke or anything....Lupus just makes me look bad lol....Help!

Mommyof1
03-11-2012, 10:21 AM
My complements have also been staying low in my labs I've been getting every 2 months.

steve.b
03-12-2012, 04:03 AM
there is a couple of new threads regarding mtx.

sorry i cannot help with other diet issues.
i have ibs, i manage it with a tablet called metrogal.
talk to your doctor. it is a common medication is australia, but required a perscription.

i hope you sort it out.

debbie-b
03-12-2012, 05:42 AM
The only thing I can contribute, is that MTX has really helped me with the pain. Since you have tummy issues, I would ask the rheumy for MTX shots, instead of the pills.
I don't really have stomach issues, ( I do when a flare starts), but when I took MTX pills, I was nauseated for days and my stomach was cramping. After I switched to the shots, I have no stomach problems with the MTX.

Debbie

Mommyof1
03-12-2012, 06:14 AM
Thank you for the advice. I have one question, when it comes to the MTX shots, do they still provide systemic relief verses a localized injection? Thanks again all.

-Lupie Brittanee

debbie-b
03-12-2012, 06:55 AM
Thank you for the advice. I have one question, when it comes to the MTX shots, do they still provide systemic relief verses a localized injection? Thanks again all.

-Lupie Brittanee

I don't really understand your question ( alot of brain fog today).
I inject the MTX into my thigh, some people prefer the tummy, but I feel relief in my entire body, mostly the joints.
It took about three months, until I felt better.

Debbie

Mommyof1
03-12-2012, 06:04 PM
I don't really understand your question ( alot of brain fog today).
I inject the MTX into my thigh, some people prefer the tummy, but I feel relief in my entire body, mostly the joints.
It took about three months, until I felt better.

Debbie

Despite the brain fog I re-read my post and get how it doesn't or wouldn't make sense lol I just meant that since the shot was given in one spot did it only alleviate the symptoms to that area(i.e. a joint, etc)....maybe I have brain fog too cuz it was kind of a stupid question lol.....I do hurt though and my tummy has been off today....blah. My face burns and i'm exhausted....see brain fog...i read the last part of your post just now to respond and thought it said "I took it about 3 month, until I felt better" meaning I thought you had stopped it....good thing I read it 2 more times!! LOL....I was about to say well how did ya feel after you stopped it?? HAHA....ugh okay, time for bed! Thank you Lupus and the time change! LOL Hope you are feeling okay today. And thanks again for the info.

-Brittanee

tgal
03-12-2012, 06:18 PM
I take MTX tablets and had about 18 hours of stomach issues with it for the first couple of months. I take it at night so the worst is over when I wake up. As for the shots and systemic vs local the answer is yes, it works like the pills it just doesn't settle in your stomach to cause issues.

Mommyof1
03-13-2012, 08:49 AM
Okay thank you for the confirmation. I will have to talk to my rheumy about this because I really do not want anymore stomach issues...UGH ....hope you are feeling okay!

Nat
03-14-2012, 05:49 AM
Hi! I have some issues with my stomach too but haven't really found the MTX to effect that. I take 20mg a week and split that dose over 2 days because i found that it was making me more sore on the nights that i was taking them. Now i have no issues with it (that i know of!). I am no longer on prednisolone and have been off it for 6 months now without any symptoms. I am left with MTX and plaquenil and it seems to have settled everything right down. Having said that though i have been on both of these medications for nearly 2 years now....wow when i write that i cant believe how long its been since i was first diagnosed!
Anyway your rheumy will know whats best for you. Good luck!

Mommyof1
03-15-2012, 07:29 AM
Due to my symptoms my rheumy is increasing my prednisone from 4.5mg back up to 7.5mg and referring me to an Endocrinologist. She said since the prednisone withdrawal and inflammation are separate/different issues we will handle one at a time.

Infidel
03-21-2012, 06:49 PM
Boy can I ever relate to your diet concerns...you sound like you are in the same boat as me. Am on full Celiac diet...cannot handle Soy anymore...or any dairy. Allergic to egg, can't tolerate spice. It takes a lot of experimenting to find what works and what doesn't. The hardest thing is getting used to eating for survival rather than pleasure. But you have to do whatever it takes to make yourself feel as good as possible. I'm ashamed to say what I would do for a Klondike Bar....lol
Starting weight for me was 235...I went down to 144 within a 6 month period...even though I was eating as much as possible. It wasn't until I went on Celiac diet that I was able to gain back some weight. Am holding in the 165 range now.
Unfortunately most of the weight gain has been the wrong kind of weight..I lost an amazing amount of muscle mass.
Keep plugging along and experimenting...eventually you will come up with a food plan you can live with......my diet is high protein...lots of red meat....and non oily fish...NOTHING processed. Still haven't gotten used to rice and corn pasta.....but they are carbs...so you need to eat them

lisalewis1973
03-22-2012, 01:40 PM
I'm sorry you're having problems with your meds..I hope you find ones to make you feel better